MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119364P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis run, air was pulled into the catheter through a small hole in the red arterial extension tube (red lumen) of the catheter under where the clamp sits in the middle of the soft clear part of the tubing, creating bubbles in the dialysis circuit and red extension tube.The patient did not finish the dialysis treatment, the nurses covered the catheter limbs and hub with occlusive tegaderm dressings to prevent further air being introduced and this also caused the patient to be brought urgently to a hospital 4 hours away (patient have to come from trail to (b)(6)) to have the patient admitted and have the reported catheter removed and immediately replaced.The catheter had been in place for one week at the time of the event.There was just one hole noted on the reported product (hole in the red extension tube).There was no leak at the junction of the bifurcate and catheter and there was no luer adapter issue.There was nothing unusual observe on the device prior to use because otherwise it would not be implanted, besides the hole there were no other defects/damages found on the product where the leak was observed.There were other products utilized with the device (tego caps 3m tegaderm iv advanced dressing), no excessive force was used on the device, the cleaning method and cleaning agent used was chlorhexidine with alcohol, cleaning agent(s) are typically utilized to clean the adap ters was chlorhexidine with alcohol, cleaning agent typically utilized to clean the catheter in its entirety was also chlorhexidine with alcohol, it was stated that it was recommended that the clamps moved to a new location after each treatment, however the catheter was only one (1) week old, the cleaning agents were not likely switched over the life of the catheter, cleaning agents were not mixed, as a standard practice the cleaning agents were allowed to dry thoroughly prior to dressing the area, ointments were not used, ointments was also not utilized at the exit site, there was no protocol change for the cleaning agents used recently, the patients themselves were not using any type of cleaning agent or antibiotic on the catheters, wound dressing utilized was 3m tegaderm iv advance, the wound dressing did not include any cleaning agents or antimicrobial properties, the patients was not responsible for any type of catheter maintenance, and sepsiderm was not used to clean the catheter.The procedure was completed.The catheter was not repaired.The patient was admitted/hospitalized for two nights.The patient was only admitted to the hospital to have the catheter rep laced.There was no blood loss and blood transfusion was not required.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the extension tubes of the device.The arterial extension tube appeared to have either an air bubble or external leak, however, direct evidence of an extension tube cut/leak could not be seen.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16064249
Report Number3009211636-2022-00452
Device Sequence Number6639830
Product Code MSD
UDI-Device Identifier10884521157705
UDI-Public10884521157705
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888119364P
Device Catalogue Number8888119364P
Device Lot Number2203800224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown